Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 17, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at May 11, 2008, 1:57 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 8 counties in Kansas; Dundy County, Nebraska. It took effect at May 12, 2008, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 1:57 PM MDT (19:57 UTC)
- In effect from
- May 12, 2008, 11:00 AM MDT
- Expired
- May 12, 2008, 8:25 PM MDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 10 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3186 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 111957 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 157 PM MDT SUN MAY 11 2008 COZ252>254-KSZ001-002-013-014-027-028-041-042-NEZ079-120400- /O.NEW.KGLD.FW.W.0017.080512T1700Z-080513T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY- 157 PM MDT SUN MAY 11 2008 /257 PM CDT SUN MAY 11 2008/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /12 PM CDT/ TO 9 PM MDT /10 PM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM MDT /12 PM CDT/ TO 9 PM MDT /10 PM CDT/ MONDAY. SOUTHERLY WINDS WILL INCREASE LATE MONDAY MORNING THROUGH FROM 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WITH RELATIVE HUMIDITIES EXPECTED TO DROP FROM 5 TO 15 PERCENT THROUGH THE LATE AFTERNOON. THE WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. A COLD FRONT WILL MOVE THROUGH LATE MONDAY AFTERNOON/EVENING BRINGING STRONG NORTHWEST WINDS. ALONG THE FRONT THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS. RELATIVE HUMIDITIES WILL RAISE ABOVE FIRE WEATHER CRITERIA BEHIND THE COLD FRONT AS COOLER AIR FILTERS INTO THE AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BURTIS
5 follow-up statements
000 WWUS83 KGLD 120401 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1001 PM MDT SUN MAY 11 2008 COZ252>254-KSZ001-002-013-014-027-028-041-042-NEZ079-121215- /O.CON.KGLD.FW.W.0017.080512T1700Z-080513T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY- 1001 PM MDT SUN MAY 11 2008 /1101 PM CDT SUN MAY 11 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /12 PM CDT/ TO 9 PM MDT /10 PM CDT/ MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /12 PM CDT/ TO 9 PM MDT /10 PM CDT/ MONDAY. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE MONDAY MORNING AS SOUTHERLY WINDS WILL INCREASE WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. AT THE SAME TIME...RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO LESS THAN 15 PERCENT THROUGH THE LATE AFTERNOON. A COLD FRONT WILL MOVE THROUGH LATE MONDAY AFTERNOON WITH WINDS BECOMING NORTHWESTERLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FOLTZ
000 WWUS83 KGLD 121153 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 553 AM MDT MON MAY 12 2008 COZ252>254-KSZ001-002-013-014-027-028-041-042-NEZ079-122000- /O.CON.KGLD.FW.W.0017.080512T1700Z-080513T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY- 553 AM MDT MON MAY 12 2008 /653 AM CDT MON MAY 12 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH EARLY THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH TODAY WITH HIGHER GUSTS. RELATIVE HUMIDITY VALUES WILL DROP TO 10-15 PERCENT BY MIDDAY...CREATING DANGEROUS FIRE WEATHER CONDITIONS ACROSS EASTERN COLORADO AND EXTREME WESTERN KANSAS...GENERALLY WEST OF HIGHWAY 25 IN KANSAS. A COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING SHIFTING WINDS TO THE NORTHWEST AND RAISING RELATIVE HUMIDITY LEVELS...DIMINISHING THE FIRE WEATHER THREAT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DLF
000 WWUS83 KGLD 121929 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 129 PM MDT MON MAY 12 2008 COZ252>254-KSZ001-002-013-014-027-028-041-042-NEZ079-130300- /O.CON.KGLD.FW.W.0017.000000T0000Z-080513T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY- 129 PM MDT MON MAY 12 2008 /229 PM CDT MON MAY 12 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON AND EVENING AS SOUTHWEST WINDS CONTINUE AT 15 TO 25 MPH WITH HIGHER GUSTS. RELATIVE HUMIDITY VALUES ACROSS MUCH OF THE WARNED AREA HAVE DROPPED BELOW 10 PERCENT AND HAS CREATED DANGEROUS FIRE WEATHER CONDITIONS ACROSS EASTERN COLORADO AND EXTREME WESTERN KANSAS...GENERALLY WEST OF HIGHWAY 25 IN KANSAS. A COLD FRONT CURRENTLY MOVING SOUTH OVER NORTHERN COLORADO AND SOUTHERN NEBRASKA. ELEVATED THUNDERSTORMS MAY BE POSSIBLE ALONG THE FRONT WITH WINDS SWITCHING OUT OF THE NORTH. RELATIVE HUMIDITIES WILL RISE ABOVE CRITICAL LEVELS BEHIND THE COLD FRONT THUS ENDING THE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BURTIS
000 WWUS83 KGLD 130005 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 605 PM MDT MON MAY 12 2008 COZ252-253-KSZ001-013-NEZ079-130115- /O.CAN.KGLD.FW.W.0017.000000T0000Z-080513T0300Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY- 605 PM MDT MON MAY 12 2008 /705 PM CDT MON MAY 12 2008/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. A COLD FRONT HAS MOVED THROUGH THE NORTHWEST PORTION OF THE WARNING AREA. BREEZY TO WINDY CONDITIONS ARE STILL OCCURRING. HOWEVER...TEMPERATURES HAVE FALLEN AND RELATIVE HUMIDITIES HAVE RISEN DRAMATICALLY. THEREFORE...THE RED FLAG WARNING FOR THIS AREA WAS CANCELLED. $$ COZ254-KSZ002-014-027-028-041-042-130300- /O.CON.KGLD.FW.W.0017.000000T0000Z-080513T0300Z/ CHEYENNE CO-RAWLINS-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA- 605 PM MDT MON MAY 12 2008 /705 PM CDT MON MAY 12 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO EARLY THIS EVENING AS SOUTHWEST WINDS CONTINUE AT 15 TO 25 MPH WITH HIGHER GUSTS. RELATIVE HUMIDITY VALUES ACROSS THE WARNED AREA HAVE DROPPED BELOW 10 PERCENT CREATING DANGEROUS FIRE WEATHER CONDITIONS. ONCE A COLD FRONT MOVES THROUGH THE AREA...THE RELATIVE HUMIDITIES WILL DRAMATICALLY RISE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BULLER
000 WWUS83 KGLD 130225 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 825 PM MDT MON MAY 12 2008 COZ254-KSZ002-014-027-028-041-042-130330- /O.CAN.KGLD.FW.W.0017.000000T0000Z-080513T0300Z/ CHEYENNE CO-RAWLINS-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA- 825 PM MDT MON MAY 12 2008 /925 PM CDT MON MAY 12 2008/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE BEGUN TO RISE AT MOST LOCATIONS. ALSO THE WINDS HAVE DECREASED AS WELL. THEREFORE...THE REMAINDER OF THE RED FLAG WARNING HAS BEEN CANCELLED. $$ BULLER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at May 11, 11:00 AM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 11, 11:00 AM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1100 AM MDT SUN MAY 11 2008 .UPDATE... UPDATED FORECAST TO REMOVE FROST ADVISORY. ALSO BUMPED UP THE WINDS A BIT AFTER QUICK GLANCE AT 06Z/09Z GUIDANCE. WILL ADDRESS REMAINDER OF FIRST PERIOD GRIDS AS 12Z GUIDANCE COMES IN. ONLY OTHER CONCERNS RIGHT NOW WHICH HAVE BEEN PASSED ON TO LONG TERM FORECASTER WERE THE NEEDS OF INCREASING WINDS A BIT MORE WITH THE FRONTAL PASSAGE MONDAY NIGHT AND TUESDAY. QUICK LOOK AT TODAY AND MONDAYS 850 TEMPERATURES WOULD SUGGEST READINGS MAY BE ON THE LOW SIDE. WITH 850 TEMPS IN THE +26C TO +28C RANGE HIGHS EASILY WOULD/COULD REACH 90 IN A FEW LOCATIONS. DDT && .PREV DISCUSSION... /ISSUED 529 AM MDT SUN MAY 11 2008/ .DISCUSSION...A RIDGE WILL BE OVER THE ROCKIES TODAY/TONIGHT. THE RIDGE WILL MOVE EAST ON MONDAY INTO THE MISSOURI VALLEY WITH SOUTHWEST FLOW OVER THE CENTRAL PLAINS. SOUTHWEST FLOW WILL CONTINUE THROUGH TUESDAY NIGHT. SURFACE HIGH PRESSURE WILL BUILD SOUTHEAST INTO NORTHWEST KANSAS TODAY. A TROUGH WILL MOVE INTO EASTERN COLORADO TONIGHT/MONDAY. A FRONT WILL PUSH THROUGH THE FORECAST AREA MONDAY EVENING FOLLOWED BY HIGH PRESSURE ON TUESDAY. THE MAIN FORECAST ISSUES ARE TEMPERATURES AND POPS FOR MONDAY/TUESDAY. RIDGING/SUBSIDENCE WILL BE OVER THE AREA TODAY/TONIGHT SO WILL KEEP CURRENT NIL POPS. A FRONT WILL APPROACH NORTHWEST KANSAS LATE MONDAY AFTERNOON. THE FRONT SHOULD BE TO THE NORTH OF THE FORECAST AREA UNTIL AFTER 00Z TUESDAY. CONSEQUENTLY WILL TRIM BACK AREA OF SLIGHT CHANCE TO THE EXTREME NORTHWEST PORTION OF THE FORECAST AREA. FRONT MAKES GOOD PROGRESS ACROSS THE FORECAST AREA. A SHORTWAVE COMING THROUGH THE FLOW WILL PROVIDE FORCING FOR THUNDERSTORMS SO WILL KEEP CURRENT CHANCE POPS FOR MONDAY NIGHT/TUESDAY. SUBSIDENCE SETS IN BY 00Z WED WITH THE FRONT WELL PAST THE FORECAST AREA SO WILL REMOVE SLIGHT CHANCE POPS IN THE FAR SOUTHEAST ZONES. 850MB TEMPERATURES WARM INTO THE LOWER 20S TODAY/MONDAY AND THEN COOL TO 10 DEGREES ON WEDNESDAY. THE TEMPERATURE ROLLER COASTER CONTINUES LOWS THIS MORNING RANGING FROM 25 TO 30. PLAN TO CONTINUE CURRENT FROST ADVISORY FOR THIS MORNING. HIGHS MONDAY AFTERNOON REACH TO ALMOST 90 THEN BACK DOWN ON TUESDAY WITH HIGHS FROM 55 TO 60. MIN TEMPERATURES WILL MODERATE BACK TO NORMAL READINGS IN THE 40S. FS && .AVIATION... 525 AM MDT SUN MAY 11 2008 FOR THE 18Z TAFS...VFR CONDITIONS THROUGH THE PERIOD. SOUTHERLY WINDS WILL INCREASE THROUGH THE REMAINDER OF THE DAY WITH GUSTS IN THE 25-30KT RANGE AT KGLD...A BIT LESS AT KMCK. WITH THE LOSS OF DIURNAL HEATING WINDS WILL SUBSIDE INTO THE 15KT RANGE BY 02Z WITH ONLY A FEW MID AND/OR HIGH LEVEL CLOUDS. ON MONDAY WINDS WILL INCREASE BY MID MORNING AT KGLD WITH A GENERAL 23015G25KT EXPECTED. AT KMCK A MORE SOUTHERLY COMPONENT IS EXPECTED AHEAD OF A COLD FRONT WITH WINDS GENERALLY 16011KT THROUGH 18Z. DDT && && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && WFO GOODLAND
Hazardous weather outlook, May 11, 10:00 AM MDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1000 AM MDT SUN MAY 11 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1000 AM MDT SUN MAY 11 2008 /1100 AM CDT SUN MAY 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WARM...DRY AND GUSTY SOUTH TO SOUTHWEST WINDS WILL INCREASE MONDAY AFTERNOON AHEAD OF A COLD FRONT WHICH BY LATE IN THE DAY WILL ROUGHLY EXTEND FROM FLAGLER TO GOODLAND TO TRENTON. RELATIVE HUMIDITIES WILL FALL INTO THE 5 TO 15 PERCENT RANGE SOUTH OF THE FRONT CREATING VERY HIGH TO EXTREME FIRE DANGER. ALL OUTDOOR BURNING SHOULD BE AVOIDED. HIGH BASED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT LATE MONDAY AFTERNOON AND EARLY EVENING WITH A GENERAL MOVEMENT TO THE EAST OR NORTHEAST. LARGE HAIL...DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS. NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL BE COMMON BEHIND THE FRONT MONDAY NIGHT AND TUESDAY ALONG WITH SIGNIFICANTLY COLDER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DDT
Nearby
Red Flag Warnings in Kansas, 2008Red Flag Warnings in Colorado, 2008Red Flag Warnings in Nebraska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.